Choroidal neovascularization in multifocal choroiditis after dabrafenib and trametinib

GC Albertini, Eleonora Corbelli, M Battaglia Parodi, F Bandello

Research output: Contribution to journalArticle

Abstract

Purpose: To describe a case of bilateral choroidal neovascularization (CNV) in multifocal choroiditis (MFC) associated with dabrafenib and trametinib chemotherapy for metastatic melanoma. Case: We present a case of a 57-year-old man with MFC who underwent combination therapy with dabrafenib plus trametinib for metastatic melanoma. The patient presented to our ophthalmology department complaining of bilateral vision loss of 2 days’ duration. He underwent multimodal imaging showing a MFC reactivation complicated by bilateral CNV. The patient underwent 3 ranibizumab injections in the right eye and 7 ranibizumab injections in the left eye. Anatomical and functional improvement has been observed. Conclusions: This report emphasizes the importance of strict ophthalmologic follow-up in patients with metastatic melanoma treated with dabrafenib plus trametinib since rare severe ocular toxicities can occur, especially in patients with a history of uveitis. © 2017 Wichtig Publishing.
Original languageEnglish
Pages (from-to)e184-e186
JournalEuropean Journal of Ophthalmology
Volume27
Issue number6
DOIs
Publication statusPublished - 2017

Fingerprint

Choroidal Neovascularization
Melanoma
Multimodal Imaging
Injections
Uveitis
Ophthalmology
Drug Therapy
dabrafenib
trametinib
Multifocal choroiditis
Ranibizumab
Therapeutics

Cite this

Choroidal neovascularization in multifocal choroiditis after dabrafenib and trametinib. / Albertini, GC; Corbelli, Eleonora; Battaglia Parodi, M; Bandello, F.

In: European Journal of Ophthalmology, Vol. 27, No. 6, 2017, p. e184-e186.

Research output: Contribution to journalArticle

@article{321c70a78c694abb9ae187498869670d,
title = "Choroidal neovascularization in multifocal choroiditis after dabrafenib and trametinib",
abstract = "Purpose: To describe a case of bilateral choroidal neovascularization (CNV) in multifocal choroiditis (MFC) associated with dabrafenib and trametinib chemotherapy for metastatic melanoma. Case: We present a case of a 57-year-old man with MFC who underwent combination therapy with dabrafenib plus trametinib for metastatic melanoma. The patient presented to our ophthalmology department complaining of bilateral vision loss of 2 days’ duration. He underwent multimodal imaging showing a MFC reactivation complicated by bilateral CNV. The patient underwent 3 ranibizumab injections in the right eye and 7 ranibizumab injections in the left eye. Anatomical and functional improvement has been observed. Conclusions: This report emphasizes the importance of strict ophthalmologic follow-up in patients with metastatic melanoma treated with dabrafenib plus trametinib since rare severe ocular toxicities can occur, especially in patients with a history of uveitis. {\circledC} 2017 Wichtig Publishing.",
author = "GC Albertini and Eleonora Corbelli and {Battaglia Parodi}, M and F Bandello",
year = "2017",
doi = "10.5301/ejo.5001013",
language = "English",
volume = "27",
pages = "e184--e186",
journal = "European Journal of Ophthalmology",
issn = "1120-6721",
publisher = "Wichtig Publishing",
number = "6",

}

TY - JOUR

T1 - Choroidal neovascularization in multifocal choroiditis after dabrafenib and trametinib

AU - Albertini, GC

AU - Corbelli, Eleonora

AU - Battaglia Parodi, M

AU - Bandello, F

PY - 2017

Y1 - 2017

N2 - Purpose: To describe a case of bilateral choroidal neovascularization (CNV) in multifocal choroiditis (MFC) associated with dabrafenib and trametinib chemotherapy for metastatic melanoma. Case: We present a case of a 57-year-old man with MFC who underwent combination therapy with dabrafenib plus trametinib for metastatic melanoma. The patient presented to our ophthalmology department complaining of bilateral vision loss of 2 days’ duration. He underwent multimodal imaging showing a MFC reactivation complicated by bilateral CNV. The patient underwent 3 ranibizumab injections in the right eye and 7 ranibizumab injections in the left eye. Anatomical and functional improvement has been observed. Conclusions: This report emphasizes the importance of strict ophthalmologic follow-up in patients with metastatic melanoma treated with dabrafenib plus trametinib since rare severe ocular toxicities can occur, especially in patients with a history of uveitis. © 2017 Wichtig Publishing.

AB - Purpose: To describe a case of bilateral choroidal neovascularization (CNV) in multifocal choroiditis (MFC) associated with dabrafenib and trametinib chemotherapy for metastatic melanoma. Case: We present a case of a 57-year-old man with MFC who underwent combination therapy with dabrafenib plus trametinib for metastatic melanoma. The patient presented to our ophthalmology department complaining of bilateral vision loss of 2 days’ duration. He underwent multimodal imaging showing a MFC reactivation complicated by bilateral CNV. The patient underwent 3 ranibizumab injections in the right eye and 7 ranibizumab injections in the left eye. Anatomical and functional improvement has been observed. Conclusions: This report emphasizes the importance of strict ophthalmologic follow-up in patients with metastatic melanoma treated with dabrafenib plus trametinib since rare severe ocular toxicities can occur, especially in patients with a history of uveitis. © 2017 Wichtig Publishing.

U2 - 10.5301/ejo.5001013

DO - 10.5301/ejo.5001013

M3 - Article

VL - 27

SP - e184-e186

JO - European Journal of Ophthalmology

JF - European Journal of Ophthalmology

SN - 1120-6721

IS - 6

ER -